It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-20-2008, 11:36 AM   #1
Member
(female)
 
Join Date: Dec 2006
Posts: 57
Tori41 HB UserTori41 HB User
Pain Med. brings up more pain?

Hi:
I went to a Neurologist late in Nobember, 2007 due to pain in the leg and he rx'ed Neurontin 100 mg. At the beginning, it seemed working pretty good as seeing that pain in the leg got to subsided. Also, there were NO side-effects to worry.

However, three weekes in the Neurontin/Gabapentin 100 mg. before bed-time, I started to experience a pain during the days which I never had prior to Gabapentin 100mg. For experiment, I discontined it completely for about two weeks as of today, .... however a pain around pelvic has been so excruciating right after getting up in the morning that I started taking Aleve 2 tabs which helping good.

However, I started wondering whether I should go back to Gabapentin 100 mg. at night as my Neurologist told me so, even though this seems to bring up a pain during the days that I never got before taking Gabapentin 100 mg.

If any of you on this board has an experience as described above, .... I would be truly appreciate it if you could share an experience along with some strategy to deal with a pain in general.

Thanks,

 
Old 01-21-2008, 08:13 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Pain Med. brings up more pain?

the one big thing i have learned over time with these types of anti seizure meds is just about ANYTHING can happen.i had what you are experiencing actually occur with cymbalta.not an anti S med but something that is supposed to 'help' relieve pain and it made things really bad for my central pain syndrome in my arm.

i have tried many different anti S meds over the past six years or so with some of the most insane types of side effects and reactions occur in my body somewhere.its the nature of these types of meds since they act directly on the brain.it IS possible to have what you have going on from a med.it just is.i would have an in depth chat with your neuro about this and see if you can try another type of anti S med.not all of them are exactly alike.you may get better results from another one,just not this one.it would really just be very inhumane to keep you on a med that is INCREASING your pain process,you know what i mean?the side effects from any med we take are very highly individual and unpredictacble unfortunetly.but when we do have some sort of a reaction with one it is up to our docs to just taper us off and to try something else.common sense.if for some crazy reason your neuro wont do this for you,i would most definitely go see another one who actually cares about their patients.you shouldn't have to stay on any med that is just causing you any real side effects that create problems for you ya know?i wish you luck with this and hope you can try something else that will actually work and not give the side effects,please keep me posted.Marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
In pain! Help! kriss131 Endocrine Disorders 4 02-04-2010 05:17 AM
Hip pain radiating down back of thigh to back of calf. daylight568 Back Problems 5 01-26-2008 11:24 AM
Have you been told you have "chronic Pain Syndrome" and what works for ya? Backinthesaddle Chronic Pain 9 11-30-2007 07:47 AM
pain on left side and low abdominal spasm pain ScreamingMimi Irritable Bowel Syndrome (IBS) 6 11-09-2007 04:08 PM
A question regarding pain symptoms in my shoulder (pinched nerve) tyler7 Pain Management 0 01-01-2007 06:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!